Academic Appointments


Administrative Appointments


  • Professor, Department of Mathematics, Stanford University (2008 - Present)
  • Associate Professor, Department of Mathematics, Stanford University (2005 - 2008)
  • Visiting Associate Professor, Department of Mathematics, Northwestern University (2004 - 2005)
  • Associate Professor, Department of Mathematics, Massachusetts Institute of Technology (2003 - 2006)
  • Enseignant invité, Département de Mathématiques, Université de Nantes (2002 - 2002)
  • Local organizer, Programme in Scattering Theory, Erwin Schrödinger Institute, Vienna, Austria (2001 - 2001)
  • Assistant Professor, Department of Mathematics, Massachusetts Institute of Technology (1999 - 2003)
  • Morrey Assistant Professor, Department of Mathematics, University of California, Berkeley (1997 - 2000)
  • Teaching Assistant, Department of Mathematics, Massachusetts Institute of Technology (1993 - 1996)
  • Alfred P. Sloan Research Fellowship, Alfred P. Sloan Foundation (2002 - 2004)
  • Alfred P. Sloan Doctoral Dissertation Fellowship, Alfred P. Sloan Foundation (1996 - 1997)
  • Clay Research Fellowship, Clay Mathematics Institute (2004 - 2006)
  • Chambers Fellowship, Stanford University (2008 - 2009)

Honors & Awards


  • Invited speaker for the Partial Differential Equations section, International Congress of Mathematicians, Seoul (2014)
  • Jennifer C. Johnson prize for the best research paper, Department of Mathematics of Massachusetts Institute of Technology (1997)

Boards, Advisory Committees, Professional Organizations


  • Co-organizer, Programme on the ‘Modern Theory of Wave Equations’, Erwin Schrödinger Institute, Vienna, Austria
  • Co-organizer, ‘A conference on Inverse Problems in honor of Gunther Uhlmann’, University of California, Irvine (2012 - 2012)
  • Co-organizer, conference ‘Microlocal methods in spectral and scattering theory’, Northwestern University (2011 - 2011)
  • Co-organizer, conference ‘Microlocal methods in mathematical physics and global analysis’, Tübingen, Germany (2011 - 2011)
  • Co-organizer, conference ‘From wave propagation to K-theory’, Stanford University (2008 - 2008)
  • Co-organizer, semester-long Program on Analysis of Singular Spaces, Mathematical Sciences Research Institute, Berkeley, CA (2008 - 2008)
  • Co-organizer, conference on Spectral Theory and Global Analysis, University of Oldenburg, Germany (2006 - 2006)
  • Co-organizer, Scattering Theory and Singular Spaces, Northwestern University (2005 - 2005)
  • Co-organizer, conference on Scattering Theory and Singular Spaces, Northwestern University (2005 - 2005)
  • Co-organizer, Geometric Analysis: a conference in Honor of Richard Melrose, Massachusetts Insitute of Technology (2002 - 2002)
  • Local organizer, semester-long Programme in Scattering Theory, Erwin Schrödinger Institute, Vienna, Austria (2001 - 2001)
  • Member, Graduate Admissions Committee, Stanford University, Department of Mathematics (2013)
  • Member, Natural Sciences Curriculum Review Committee, Stanford University, School of Humanities and Sciences (2012 - 2013)
  • Member, Appointments Committee, Stanford University, Department of Mathematics (2011 - 2013)
  • Member, Director of Graduate Studies, Stanford University, Department of Mathematics (2007 - 2010)
  • Member, Graduate Admissions Committee, Stanford University, Department of Mathematics (2006 - 2006)
  • Member, Graduate Admissions Committee, Stanford University, Department of Mathematics (2007 - 2007)
  • Editor, Analysis & PDE (journal) (2007 - Present)

Professional Education


  • Ph.D., Massachusetts Institute of Technology, Mathematics (1997)
  • M.S., Stanford University, Mathematics (1993)
  • B.S., Stanford University, Physics (1993)

2019-20 Courses


Stanford Advisees


  • Postdoctoral Faculty Sponsor
    Jeff Galkowski
  • Doctoral Dissertation Advisor (AC)
    Evangelie Zachos, Beite Zhu, Joey Zou
  • Doctoral Dissertation Co-Advisor (AC)
    Rahul Sarkar

All Publications


  • Morawetz estimates for the wave equation at low frequency MATHEMATISCHE ANNALEN Vasy, A., Wunsch, J. 2013; 355 (4): 1221-1254
  • MULTISCALE DISCRETE APPROXIMATIONS OF FOURIER INTEGRAL OPERATORS ASSOCIATED WITH CANONICAL TRANSFORMATIONS AND CAUSTICS MULTISCALE MODELING & SIMULATION de Hoop, M. V., Uhlmann, G., Vasy, A., Wendt, H. 2013; 11 (2): 566-585

    View details for DOI 10.1137/120889642

    View details for Web of Science ID 000321038600007

  • DIFFRACTION OF SINGULARITIES FOR THE WAVE EQUATION ON MANIFOLDS WITH CORNERS ASTERISQUE Anonymous 2013: 1-?
  • Diffraction of singularities for the wave equation on manifolds with corners Astérisque Melrose, R., Wunsch, J., Vasy, A. 2013; 351: 136
  • SEMICLASSICAL RESOLVENT ESTIMATES AT TRAPPED SETS ANNALES DE L INSTITUT FOURIER Datchev, K., Vasy, A. 2012; 62 (6): 2379-2384
  • Spectral theory for the Weil-Petersson Laplacian on the Riemann moduli space To appear in Commentarii Mathematici Helvetici Ji, L., Mazzeo, R., Müller, W., Vasy, A. 2012: 26
  • Microlocal analysis of asymptotically hyperbolic spaces and high energy resolvent estimates In Inverse problems and applications Vasy, A. edited by Uhlmann, G. Cambridge University Press, MSRI Publications. 2012: 31
  • Gluing Semiclassical Resolvent Estimates via Propagation of Singularities INTERNATIONAL MATHEMATICS RESEARCH NOTICES Datchev, K., Vasy, A. 2012: 5409-5443
  • PROPAGATION THROUGH TRAPPED SETS AND SEMICLASSICAL RESOLVENT ESTIMATES ANNALES DE L INSTITUT FOURIER Datchev, K., Vasy, A. 2012; 62 (6): 2347-2377
  • THE WAVE EQUATION ON ASYMPTOTICALLY ANTI DE SITTER SPACES ANALYSIS & PDE Vasy, A. 2012; 5 (1): 81-144
  • Positive commutators at the bottom of the spectrum JOURNAL OF FUNCTIONAL ANALYSIS Vasy, A., Wunsch, J. 2010; 259 (2): 503-523
  • The wave equation on asymptotically de Sitter-like spaces ADVANCES IN MATHEMATICS Vasy, A. 2010; 223 (1): 49-97
  • Diffraction at corners for the wave equation on differential forms Comm. in PDEs Vasy, A. 2010; 35: 1236-1275
  • Gluing semiclassical resolvent estimates, or the importance of being microlocal Oberwolfach Reports Datchev, K., Vasy, A. 2010; 7 (2): 1648-1651
  • SEMICLASSICAL SECOND MICROLOCAL PROPAGATION OF REGULARITY AND INTEGRABLE SYSTEMS JOURNAL D ANALYSE MATHEMATIQUE Vasy, A., Wunsch, J. 2009; 108: 119-157
  • Propagation of singularities for the wave equation on manifolds with corners ANNALS OF MATHEMATICS Vasy, A. 2008; 168 (3): 749-812
  • DIFFRACTION BY EDGES International Conference on Inversese Quantum Scattering Theory Vasy, A. WORLD SCIENTIFIC PUBL CO PTE LTD. 2008: 2287–2328
  • Propagation of singularities for the wave equation on edge manifolds DUKE MATHEMATICAL JOURNAL Melrose, R., Vasy, A., Wunsch, J. 2008; 144 (1): 109-193
  • Scattering for symbolic potentials of order zero and microlocal propagation near radial points Analysis & PDE Hassell, A., Melrose, R., Vasy, A. 2008; 1: 127-196
  • Scattering theory on SL(3)/SO(3): Connections with quantum 3-body scattering PROCEEDINGS OF THE LONDON MATHEMATICAL SOCIETY Mazzeo, R., Vasy, A. 2007; 94: 545-593
  • Geometric optics and the wave equation on manifolds with corners Contemp. Math. Vasy, A. 2006; 412: 315-333
  • Analytic continuation of the resolvent of the Laplacian on symmetric spaces of noncompact type JOURNAL OF FUNCTIONAL ANALYSIS Mazzeo, R., Vasy, A. 2005; 228 (2): 311-368
  • Absence of super-exponentially decaying eigenfunctions on Riemannian manifolds with pinched negative curvature MATHEMATICAL RESEARCH LETTERS Vasy, A., Wunsch, J. 2005; 12 (5-6): 673-684
  • Lipschitz domains, domains with corners, and the Hodge Laplacian COMMUNICATIONS IN PARTIAL DIFFERENTIAL EQUATIONS Taylor, M., Mitrea, M., Vasy, A. 2005; 30 (10): 1445-1462
  • Analytic continuation of the resolvent of the Laplacian on SL(3)/SO(3) AMERICAN JOURNAL OF MATHEMATICS Mazzeo, R., Vasy, A. 2004; 126 (4): 821-844
  • Inverse scattering with fixed energy for dilation-analytic potentials INVERSE PROBLEMS Vasy, A., Wang, X. P. 2004; 20 (4): 1349-1354
  • Complex powers and non-compact manifolds COMMUNICATIONS IN PARTIAL DIFFERENTIAL EQUATIONS Ammann, B., Lauter, R., Nistor, V., Vasy, A. 2004; 29 (5-6): 671-705
  • Exponential decay of eigenfunctions in many-body type scattering with second-order perturbations JOURNAL OF FUNCTIONAL ANALYSIS Vasy, A. 2004; 209 (2): 468-492
  • Spectral and scattering theory for symbolic potentials of order zero ADVANCES IN MATHEMATICS Hassell, A., Melrose, R., Vasy, A. 2004; 181 (1): 1-87
  • Inverse problems in N-body scattering Inverse Problems and Spectral Theory Uhlmann, G., Vasy, A. edited by Isozaki, H. 2004
  • Geometry and analysis in many-body scattering. Inside-out: Inverse problems Math. Sci. Res. Inst. Publ Vasy, A. 2003; 47: 333-379
  • Low-energy inverse problems in three-body scattering INVERSE PROBLEMS Uhlmann, G., Vasy, A. 2002; 18 (3): 719-736
  • Fixed energy inverse problem for exponentially decaying potentials Methods Appl. Anal Uhlmann, G., Vasy, A. 2002; 9: 239-248
  • Resolvents and Martin boundaries of product spaces GEOMETRIC AND FUNCTIONAL ANALYSIS Mazzeo, R., Vasy, A. 2002; 12 (5): 1018-1079
  • Smoothness and high energy asymptotics of the spectral shift function in many-body scattering COMMUNICATIONS IN PARTIAL DIFFERENTIAL EQUATIONS Vasy, A., Wang, X. P. 2002; 27 (11-12): 2139-2186
  • Propagation of singularities in many-body scattering in the presence of bound states JOURNAL OF FUNCTIONAL ANALYSIS Vasy, A. 2001; 184 (1): 177-272
  • Intersecting Legendrians and blow-ups MATHEMATICAL RESEARCH LETTERS Hassell, A., Vasy, A. 2001; 8 (4): 413-428
  • Propagation of singularities in many-body scattering ANNALES SCIENTIFIQUES DE L ECOLE NORMALE SUPERIEURE Vasy, A. 2001; 34 (3): 313-402
  • The resolvent for Laplace-type operators on asymptotically conic spaces ANNALES DE L INSTITUT FOURIER Hassell, A., Vasy, A. 2001; 51 (5): 1299-?
  • Symbolic functional calculus and N-body resolvent estimates JOURNAL OF FUNCTIONAL ANALYSIS Hassell, A., Vasy, A. 2000; 173 (2): 257-283
  • Semiclassical estimates in asymptotically Euclidean scattering COMMUNICATIONS IN MATHEMATICAL PHYSICS Vasy, A., Zworski, M. 2000; 212 (1): 205-217
  • Propagation of singularities in three-body scattering Asterisque Vasy, A. 2000; 262
  • Propagation of singularities in three-body scattering ASTERISQUE Vasy, A. 2000: III-?
  • The spectral projections and the resolvent for scattering metrics JOURNAL D ANALYSE MATHEMATIQUE Hassell, A., Vasy, A. 1999; 79: 241-298
  • Scattering matrices in many-body scattering COMMUNICATIONS IN MATHEMATICAL PHYSICS Vasy, A. 1999; 200 (1): 105-124
  • Geometric scattering theory for long-range potentials and metrics INTERNATIONAL MATHEMATICS RESEARCH NOTICES Vasy, A. 1998: 285-315
  • Structure of the resolvent for three-body potentials DUKE MATHEMATICAL JOURNAL Vasy, A. 1997; 90 (2): 379-434
  • Asymptotic behavior of generalized eigenfunctions in N-body scattering JOURNAL OF FUNCTIONAL ANALYSIS Vasy, A. 1997; 148 (1): 170-184
  • Scattering poles for negative potentials COMMUNICATIONS IN PARTIAL DIFFERENTIAL EQUATIONS Vasy, A. 1997; 22 (1-2): 185-194